Alert archive / Florida / Wind Chill Advisories in 2022
Wind Chill Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Mar 12, 2022, 2:34 AM EST for 6 counties in Florida. It took effect at Mar 13, 2022, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2022, 2:34 AM EST (07:34 UTC)
- In effect from
- Mar 13, 2022, 1:00 AM EST
- Expired
- Mar 13, 2022, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.7
The text
As transmitted.
750 WWUS42 KMLB 120734 WSWMLB URGENT - WINTER WEATHER MESSAGE National Weather Service Melbourne FL 234 AM EST Sat Mar 12 2022 FLZ041-044>047-053-058-141-144-147-131300- /O.NEW.KMLB.WC.Y.0003.220313T0600Z-220313T1300Z/ Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Okeechobee-Coastal Volusia-Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 234 AM EST Sat Mar 12 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM EST TO 9 AM EDT SUNDAY... * WHAT...Cold wind chills expected. Expect wind chills to range from 30 to 35 degrees early Sunday and continuing through daybreak. * WHERE...Inland Volusia, Northern Lake, Orange, Seminole, Southern Brevard, Osceola, Okeechobee, Coastal Volusia, Southern Lake and Northern Brevard County. * WHEN...1 AM to 8 AM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Make sure you dress appropriately for the cold weather, including a coat, a hat and gloves. $$
1 follow-up statement
351 WWUS42 KMLB 122024 WSWMLB URGENT - WINTER WEATHER MESSAGE National Weather Service Melbourne FL 324 PM EST Sat Mar 12 2022 FLZ041-044>047-053-058-141-144-147-131300- /O.CON.KMLB.WC.Y.0003.220313T0600Z-220313T1300Z/ Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Okeechobee-Coastal Volusia-Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 324 PM EST Sat Mar 12 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM EST TO 9 AM EDT SUNDAY... * WHAT...Cold wind chills expected. Expect wind chills to range from 25 to 35 degrees late tonight and continuing through daybreak Sunday. * WHERE...Inland Volusia, Northern Lake, Orange, Seminole, Southern Brevard, Osceola, Okeechobee, Coastal Volusia, Southern Lake and Northern Brevard County. * WHEN...1 AM to 9 AM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Make sure you dress appropriately for the cold weather, including a coat, a hat and gloves. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Mar 11, 10:00 PM EST, 4 hours 34 minutes earlier.
Area forecast discussion, Mar 11, 10:00 PM EST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1000 PM EST Fri Mar 11 2022
.DISCUSSION...
...Strong to Severe Storms Expected Saturday Along A Fast Moving
Squall Line On Saturday...
...Turning Much Colder Saturday Night Into Sunday...
Rest of Tonight...Shower and thunderstorm activity tonight will
focus along a stalled frontal boundary in northern FL. A light
shower or two could develop in the moist southerly flow in our
area. Otherwise, it should remain dry as we await the arrival of
a strong cold front Saturday morning. Overnight temps in the upper
60s to low 70s.
Saturday...(Modified Previous Discussion) A strong cold front
moves through the area into Saturday with a fast moving squall
line ahead of this boundary strong to severe storms across the
area. This line will initially move into Lake/Volusia counties
toward mid-morning and quickly sweep southeast through the area
and into south FL and offshore the Treasure Coast by late
afternoon.
The greatest potential for severe weather will be as this line
initially moves into northern portions of east-central FL, but
severe potential will still exist for the entire area.
Wind gusts to 60+ mph, frequent lightning strikes, and heavy
downpours will be the main threats. However, hail up to quarter
size and a brief tornado or two will also be possible.
Windy conditions are expected to develop ahead of and behind the
strong cold front, and a Wind Advisory will be in effect for all
of Saturday. Sustained southwest to west winds of 20 to 25 mph and
gusts up to 35 mph are expected.
&&
.AVIATION...
VFR conditions prevail through tonight. Then, a line of strong to
severe storms will cross the area Saturday morning and afternoon
ahead of a strong cold front. TEMPO groups were added to all TAF
sites, indicating likely period of storm impacts. The strongest
storms could produce wind gusts of 40-50kt and reduce VISBY to
IFR/LIFR conditions. Outside of thunderstorm activity, it will
become very wind as sustained southwest to west winds increase to
20-25 knots late morning into the afternoon.
&&
.MARINE...
Rest of Tonight-Saturday...Hazardous marine conditions are
expected to develop across the local waters late tonight into
Saturday as a strong cold front sweeps through. A Small Craft
Advisory goes into effect after midnight as south winds increase
to 20-25. Then, a Gale Warning goes into effect for Saturday as
winds increase 25-30 knots with frequent gusts to Gale force. Seas
build to 5-6 feet tonight, then up to 7-10 feet offshore tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 67 76 39 64 / 20 90 0 0
MCO 69 79 41 67 / 10 90 0 0
MLB 71 80 45 66 / 10 80 10 10
VRB 71 82 47 69 / 10 80 10 10
LEE 69 75 36 64 / 10 90 0 0
SFB 68 78 39 65 / 10 90 0 0
ORL 70 79 41 67 / 10 90 0 0
FPR 71 83 48 69 / 10 80 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 9 AM to 7 PM EST Saturday for Coastal Volusia-
Indian River-Inland Volusia-Martin-Northern Brevard-
Northern Lake-Okeechobee-Orange-Osceola-Seminole-Southern
Brevard-Southern Lake-St. Lucie.
AM...Small Craft Advisory from 1 AM to 7 AM EST Saturday for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter
Inlet 20-60 nm-Volusia-Brevard County Line to Sebastian
Inlet 0-20 nm.
Small Craft Advisory from 4 AM to 4 PM EDT Sunday for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Gale Warning from 7 AM EST Saturday to 4 AM EDT Sunday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory from 1 AM to 4 AM EST Saturday for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm.
Gale Warning from 4 AM EST Saturday to 4 AM EDT Sunday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Rodriguez/SedlockHazardous weather outlook, Mar 11, 9:26 PM EST, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 926 PM EST Fri Mar 11 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-121200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 926 PM EST Fri Mar 11 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Marine conditions will deteriorate tonight as south winds increase to 15 to 20 knots and seas build up to 6 feet. Winds continue to increase, becoming 20-25 knots prior sunrise Saturday. A Small Craft Advisory go into effect late tonight across all the local waters. .RIP CURRENT IMPACT... There is a moderate risk of rip currents at all Central Florida Atlantic beaches. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A line of fast moving, strong lightning storms will cross the area rapidly from north to south Saturday morning and afternoon. Severe Thunderstorm Threat: Strong to severe storms will reach Lake, Volusia, Seminole, and Orange Counties between 8 to 9 am, then reach Osceola and Brevard Counties between 11 am and noon, and reach the Treasure Coast and Okeechobee County between noon and 1 pm. The main threats expected with this line of storms will be strong to damaging wind gusts of 60 mph, hail up to quarter size, and frequent lightning strikes. A brief tornado or two is also possible, mostly from Osceola to Brevard Counties northward. Waterspout Threat: A waterspout or two will be possible as the line of strong to severe storms moves offshore from the coast. The threat for waterspouts will be greatest north of Sebastian Inlet. Marine Thunderstorm Wind Gust Threat: Wind gusts in excess of 35 knots are likely as a line of strong to severe storms crosses the local waters and area lakes. A few wind gusts of 50 knots or greater will be possible in the strongest storms. Marine Wind and Sea Threat: Gale conditions are expected to develop across all the local waters ahead of and behind a strong cold front. Southwest winds of 20 to 25 knots Saturday morning increase to 25 to 30 knots in the afternoon with frequent gusts to gale force expected. High Wind Threat: Windy conditions develop across the area on Saturday as southwest to west winds increase to 20 to 25 mph with gusts up to 35 mph. A Wind Advisory is in effect. Excessive Cold Threat: Expect significantly colder temperatures late Saturday night behind the cold front. Air temperatures drop to the mid to upper 30s along and west of Interstate 4, with wind chill readings possible in the upper 20s to lower 30s. From south of Interstate 4 to Lake Okeechobee expect temperatures in the upper 30s to around 40 degrees, with wind chills in the low to mid 30s. A Wind Chill Advisory will likely be issued for all of east- central Florida for Saturday night into Sunday morning. Hazardous boating conditions on Saturday will continue for portions of the Atlantic waters through early Monday. The rip current risk will become high to extreme on Sunday and remain high into early next week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather Saturday morning and Saturday afternoon, and self activate if needed. Rodriguez
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:55 PM EST | Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 22 hr |
| Mar 11, 9:02 PM EST | Small Craft Advisory | MLB | 10 hr | |
| Mar 12, 8:43 AM EST | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 47 min |
| Mar 12, 9:30 AM EST | Severe Thunderstorm Warning | MLB | Brevard, Lake, Orange, Seminole, Volusia | 45 min |
| Mar 12, 9:33 AM EST | Special Marine Warning | MLB | 117 min | |
| Mar 12, 10:02 AM EST | Severe Thunderstorm Warning | MLB | Orange, Osceola | 28 min |
| Mar 12, 10:15 AM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Seminole, Volusia | 45 min |
| Mar 12, 10:55 AM EST | Special Weather Statement | MLB | Osceola | 50 min |
| Mar 12, 11:24 AM EST | Special Weather Statement | MLB | Okeechobee | 36 min |
| Mar 12, 11:30 AM EST | Special Marine Warning | MLB | 2 hr | |
| Mar 12, 11:44 AM EST | Special Weather Statement | MLB | Brevard, Okeechobee | 31 min |
| Mar 12, 12:14 PM EST | Special Weather Statement | MLB | Indian River | 31 min |
| Mar 12, 12:27 PM EST | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 48 min |
| Mar 12, 12:52 PM EST | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 23 min |
| Mar 12, 1:07 PM EST | Special Weather Statement | MLB | Martin, Saint Lucie | 38 min |
| Mar 12, 1:08 PM EST | Special Marine Warning | MLB | 112 min | |
| Mar 12, 1:43 PM EST | Special Weather Statement | MLB | Martin | 32 min |
Nearby
Wind Chill Advisories in Florida, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.